Hail, Grenada
- When
- May 20, 2:25 PM CST
- Where
- Grenada County, Grenada
- Measured
- 1 in hail
- Property damage
- $6,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.783, -89.817
Hail of up to quarter size caused minor roof damage in the Grenada area.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 20, 2:00 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT SUN MAY 20 2001 AIR MASS REMAINS VERY UNSTABLE NORTHWEST AND NORTH CENTRAL ZONES THIS AFTERNOON. THUNDERSTORMS DEVELOPING TN/NRN MS TO POTENTIALLY INITIATE CONVECTION NW AND NORTH CENTRAL SECTIONS OF FORECAST AREA AS OUTFLOW BOUNDARIES PROVIDE NECESSARY FOCUS FOR LIFT. WILL MENTION POTENTIAL FOR SEVERE THUNDERSTORMS THESE AREA FOR TONIGHT. ADDITIONALLY...POTENTIAL FOR THUNDERSTORMS LATE TONIGHT EXTREME NW ZONES AS NEXT SHORTWAVE MOVES INTO THE REGION. LEFT FRONT UPPER JET QUADRANT TO PRODUCE GOOD UPPER DIVERGENCE AFTER MIDNIGHT TONIGHT OVER NE LA...SE AR AND NW MS. MODELS ALSO FORECAST INCREASING UPWARD VERTICAL VELOCITY AND LOW LEVEL CONVERGENCE DURING THE PREDAWN HOURS MONDAY. 40-50KT 850 MB JET FORECAST INTO NW MS BY 12Z MONDAY. ETA CONTINUES TO BE SLOWER OF MODELS ON EWD PROGRESSION OF FRONT MONDAY. HOWEVER AVN HAS SLOWED EWD SPEED OF THE FRONT AND IS MORE IN LINE WITH ETA THAN IN PREVIOUS RUNS. ETA ALSO STRONGER ON DYNAMICS DURING THE DAY MONDAY WITH STRONG UPPER DIVERGENCE AND VERTICAL MOTION CONTINUING. FRONT REMAINS JUST W OF FORECAST AREA BY 00Z TUE ON THE ETA WHILE THE AVN HAS IT INTO NW MS AT THAT TIME. WILL KEEP MENTION OF SEVERE THUNDERSTORMS FOR NORTHWEST ZONES WHERE DYNAMICS STRONGEST DURING THE MORNING. MODELS SHOW DIMINISHING LOW LEVEL JET AND UPPER DIVERGENCE DURING THE DAY MONDAY...ALTHOUGH ETA MAINTAINS GOOD DIVERGENCE LONGER IN CENTRAL AREAS FOR THE EARLY AFTERNOON. COLD FRONT TRACKS EWD MONDAY NIGHT AND DYNAMICS WEAKEN RAPIDLY. MEAN RELATIVE HUMIDITY VALUES REMAIN ABOVE 70 PERCENT FOR E/SE AREAS EARLY TUE. MODELS IN GENERAL AGREEMENT THAT AIR MASS TO DRY SIGNIFICANTLY BY 18Z TUE WITH MEAN RH BELOW 50 PERCENT. WILL KEEP SLIGHT CHANCE POPS SERN ZONES FOR EARLY TUE. NCEP QPF PAINTING 1/2 TO 1 INCH OVER MOST OF NRN ZONES AND MUCH OF CENTRAL AREAS. FEW AREAS WILL SEE 1/2 TO 1 1/2 INCHES OVERNIGHT BUT AREAL AVERAGES SHOULD BE LOWER. ALSO AGREE WITH NCEP ON DIMINISHING AMOUNTS FROM THE NW MONDAY...WITH AREAS OF 1/2 TO 1 1/2 INCHES NW TO LESS THAN 1/4 INCH EXTREME SE ZONES. UNSEASONABLY COLD UPPER LOW TO PARK OVER THE REGION FOR MUCH OF THE EXTENDED PERIOD. WILL SEE CHANCE OF CONVECTION THROUGH FRIDAY...WHEN LAST SHOT OF COOLER AIR ALOFT SWINGS THROUGH WITH ASSOCIATED SHORTWAVE. UPPER TROUGH TO PIVOT OUT OF AREA BY SATURDAY SO WILL KEEP NEXT WEEKEND DRY FOR NOW. UNSEASONABLY COOL TEMPS ON TAP FOR THIS WEEK AS UPPER TROUGH SITS OVER REGION. PRELIM NUMBERS... JAN 71/84/63/74 455- MEI 69/87/66/75 3451 .JAN... MS...NONE. LA...NONE. AR...NONE.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 211200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 210 PM CDT SUN MAY 20 2001 ...THUNDERSTORMS... A VERY WARM...VERY MOIST ATMOSPHERE WILL ALLOW SOME THUNDERSTORMS THIS AFTERNOON AND EVENING TO BECOME SEVERE...MAINLY NORTH OF INTERSTATE 20 AND WEST OF INTERSTATE 55. THESE STORMS WILL BE ISOLATED IN COVERAGE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THE RISK WILL AGAIN INCREASE TOWARDS SUNRISE MONDAY FOR THE MISSISSIPPI DELTA..AND SPREAD INTO MOST OF MISSISSIPPI MONDAY. ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...STORM SPOTTERS AND HAM RADIO OPERATORS MAY BE NEEDED FOR THIS AREA THIS AFTERNOON INTO TONIGHT. WITH DEWPOINTS IN THE LOW 70S OVER THE MISSISSIPPI DELTA...AND AFTERNOON TEMPERATURES RISING INTO THE UPPER 80S...ENOUGH INSTABILITY WILL BE IN PLACE FOR SCATTERED THUNDERSTORMS TO FORM THIS AFTERNOON. WITH A POTENT SYSTEM MOVING FROM ARKANSAS INTO TENNESSEE AND NORTHERN-MOST MISSISSIPPI THIS AFTERNOON...OUTFLOW BOUNDARIES MOVING SOUTH INTO THE MISSISSIPPI DELTA WILL HELP TO FOCUS THE FORMATION OF CONVECTION IN THE DELTA THIS AFTERNOON AND EVENING. AS THE SUN SETS...HEATING WILL CEASE...WITH THE ATMOSPHERE BECOMING LESS AND LESS UNSTABLE THROUGH THE EVENING HOURS...AND THE CHANCE OF ANY THUNDERSTORMS BECOMING SEVERE WILL DECREASE . TOWARDS SUNRISE...ANOTHER SYSTEM WILL APPROACH THE LOWER MISSISSIPPI RIVER VALLEY...AND WITH A VERY MOIST AIRMASS IN PLACE...SEVERE THUNDERSTORMS ARE LIKELY AGAIN MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. T<HIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Hail of up to quarter size caused minor roof damage in the Grenada area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245243.